The Annals of Probability

A Limit Theorem for a Class of Inhomogeneous Markov Processes

Tzuu-Shuh Chiang and Yunshyong Chow

Full-text: Open access

Abstract

Let $\{X(t): t \in R^+ \text{or} I^+\}$ be an (aperiodic) irreducible Markov process with a finite state space $S$ and transition rate $q_{ij}(t) = p(i, j)(\lambda(t))^{U(i, j)}$, where $0 \leq U(i, j) \leq \infty$ and $\lambda(t)$ is some suitable rate function with $\lim_{t \rightarrow \infty}\lambda(t) = 0$. We shall show in this article that there are constants $h(i) \geq 0$ and $\beta_i > 0$ such that independent of $X(0), \lim_{t \rightarrow \infty}P(X(t) = i) \div (\lambda(t))^{h(i)} = \beta_i$ for each $i \in S$. The height function $h$ is determined by $(p(i, j))$ and $(U(i, j))$. In particular, a limit distribution exists and concentrates on $\underline{S} = \{i \in S: h(i) = 0\}$.

Article information

Source
Ann. Probab., Volume 17, Number 4 (1989), 1483-1502.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176991169

Digital Object Identifier
doi:10.1214/aop/1176991169

Mathematical Reviews number (MathSciNet)
MR1048941

Zentralblatt MATH identifier
0687.60070

JSTOR
links.jstor.org

Subjects
Primary: 60J27: Continuous-time Markov processes on discrete state spaces
Secondary: 60F05: Central limit and other weak theorems 60F10: Large deviations

Keywords
Forward equations Perron-Frobenius theorem cycle method inhomogeneous Markov process convergence rate

Citation

Chiang, Tzuu-Shuh; Chow, Yunshyong. A Limit Theorem for a Class of Inhomogeneous Markov Processes. Ann. Probab. 17 (1989), no. 4, 1483--1502. doi:10.1214/aop/1176991169. https://projecteuclid.org/euclid.aop/1176991169


Export citation